Is it a flare ?: I have had painful shoulder pain on... - NRAS

NRAS

29,374 members35,010 posts

Is it a flare ?

Liz018
Liz018

I have had painful shoulder pain on and off for months . This radiates to my neck usually it goes after a rest heat pad and naproxen . But I have had the pain for 5 days now . Going to call the helpline . Headaches come about every 4-5weeks as well time for a review?

6 Replies
oldestnewest

Could be arthritic changes in your shoulder or neck rather than a flare. Especially if headaches. You need to see you medical team.

I agree with helix do bring it up with your team. I’ve had pain off and on there for years but not headaches. It’s a combo or arthritic and strain... because of the crutches for me. I’ve always had issues in my arms/shoulders which they diagnosed as RSI almost 30 years ago. Doc now thinks it was always RA.

That sounds very much like the pains I got early on when there were changes in my neck. As others have said I’d speak to your GP or rheumy team to get it checked out.

One of my flares which went on for a few months affected my left shoulder and arm. I was on leflunamide at the time. I kept being told it was from damage already done. Funny how it disappeared when I started biologics!

I'd had intermittent shoulder pain for about a year (and it was limiting my movement, this also affected the side of my neck) before it was X-rayed, it was chronic shoulder impingement. The rheumy physio told me to push my elbows around my back gently level with the shoulder blades, hold for a couple of seconds and slowly lower my elbows and relax. I was told to do it five times on the trot several times a day, it worked. It still comes back every now and then but I just do the exercises again and it really does help. He gave me a theraband first of all to hook round a closed door knob or a wall hook and do these certain exercises but that made it much worse.

Sorry I am unable to advise you as I am not able to take naproxen due to other meds I take. It is always best to discuss your meds with your doctor or Rheumatologist

You may also like...